Virginia, 2015

Winter Storm in Virginia, February 25 to 26, 2015

February 25 to 26, 2015 · NWS AKQ · 26 events in 26 counties and zones

Intensifying low pressure tracking from the Gulf of Mexico northeast and off the southeast and mid atlantic coast produced between four inches and nine inches of snow across central and south central Virginia from late Wednesday night, February 25th through Thursday morning, February 26th.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Intensifying low pressure tracking from the Gulf of Mexico northeast and off the southeast and mid atlantic coast produced between four inches and nine inches of snow across central and south central Virginia from late Wednesday night, February 25th through Thursday morning, February 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 25, 10:09 PM EST, 51 minutes earlier.

Area forecast discussion, Feb 25, 10:09 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EST WED FEB 25 2015

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK FROM THE GULF OF MEXICO NORTHEAST
AND OFF THE SOUTHEAST AND MID ATLANTIC COAST TONIGHT INTO
THURSDAY...BRINGING ANOTHER ROUND OF WINTRY WEATHER TO THE REGION.
HIGH PRESSURE WILL BE SLOW TO BUILD IN FROM THE NORTH FRIDAY INTO
THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
FORECAST UPDATED TO SLOW DOWN THE ONSET OF PCPN THIS EVENG BASED
ON LATEST RADAR TRENDS AND MODEL DEWPTS BEING MUCH HIGHER THAN
CURRENT DEWPT OBS. OTWS FORECAST REMAINS ON TRACK FOR NOW.

PREVIOUS DISCUSSION...
WEAK HI PRES PROVIDING A QUIET DAY UNDER A PARTLY TO MOSTLY SUNNY
SKY. LATE THIS AFTN...TEMPS RANGED FM THE UPR 30S TO MID 40S OVR
MOST OF THE AREA. WINTER RETURNS TO THE REGION TNGT INTO THU...AS
YET ANOTHER SRN STREAM LO PRES AREA BRINGS SNOW...SLEET...POSSIBLY
SOME FREEZING RAIN. LO TRACKS FM THE GULF OF MEXICO NE AND OFF THE
SE AND MID ATLC CST TNGT INTO THU AFTN WHILE INTENSIFYING. STILL A
VERY CHALLENGING FCST...AS MODELS HAVE TRENDED FARTHER N THE LAST
TWO DAYS WITH RESPECT TO THE TRACK OF THE SFC LO. THIS HAS
RESULTED IN THE AREA WHERE HIGHER SNOW AMTS MAY OCCUR SHIFTING
FARTHER N AND W INTO AKQ CWA...AS ALL MODELS INDICATE WARMER 850
MB AIR (0 TO 2 C) PUNCHING INTO AT LEAST NE NC BETWEEN 06Z-12Z
THU. THUS...MUCH OF NE NC...ESPLY COUNTIES CLOSER TO THE ALBEMARLE
SND OR THE CST...WILL LIKELY HAVE A WINTRY MIX OF PCPN FOR THE
EVENT...CAUSING LWR SNOW TOTALS OF 1 TO 3 INCHES. IN
ADDITION...SIGNIFICANT SNOW OR ICE ACCUMULATIONS MAY BE CUT DOWN
IN NE NC INTO EXTRM SE VA IF DRY SLOT DEPICTED IN LATEST MODELS
PANS OUT. BUT...FOR NOW...HAVE STILL ISSUED A WINTER STORM WARNING
FOR ALL NE NC COUNTIES EXCEPT INLAND AND OUTER BANKS CURRITUCK.
WILL HAVE A WINTER WX ADVSY FOR THESE TWO COUNTIES. HIGHEST SNOW
AMTS OF 3 TO 6 INCHES WILL BE OVR NORTHAMPTON...HERTFORD...AND
GATES COUNTIES.

AS FOR VA/MD COUNTIES...HAVE ISSUED A WINTER STORM WARNING FOR ALL
COUNTIES EXCEPT FLUVANNA AND LOUISA.. THESE TWO COUNTIES WILL HAVE
A WINTER WX ADVSY. LATEST BLEND OF THE MODELS INDICATES BEST
FRONTGENETIC FORCING/850 MB TEMP -2 TO -5 C LOCATION AREA...NOW
SETS UP OVR SCNTRL VA/INLAND NE NC...ENE ACRS THE PENINSULA/MIDDLE
PENINSULA...AND INTO THE LWR MD AND VA ERN SHR. AT THIS
TIME...EXPECT SNOW AMTS RANGING FM 3 TO AS MUCH AS 8 INCHES OVR
THIS WARNING AREA...AS QPF AMTS WILL RANGE FM 0.20-0.25" IN THE
FAR NW...TO NEAR .80" OVR EXTRM SE VA.

THERE IS STILL SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS STORM
SYSTEM...AND THUS EVENTUALLY WHERE THE AREA OF HEAVIEST SNOW WILL
OCCUR. THERE IS A POSSIBILITY THAT THIS AREA COULD SHIFT A LITTLE
FARTHER NW. STAY TUNED.

HEAVIEST SNOW WILL LIKELY FALL BETWEEN 11 PM TNGT AND 8 AM THU
MORNG. TEMPS WILL DROP INTO THE MID 20S TO LWR 30S LATE TNGT INTO
THU MORNG. SNOW WILL TAPER OFF TO LIGHT SNOW SHOWERS OR FLURRIES
FOR LATE THU MORNG THRU THU AFTN. HIGHS ON THU WILL BE IN THE LWR
TO MID 30S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH 6 PM THURSDAY/...
BRISK NNE WINDS PERSISTS TOMORROW NIGHT THROUGH MIDDAY FRIDAY BEHIND
DEPARTING COASTAL LOW...AS 1040+MB HIGH PRESSURE BUILDS WEST ACROSS
THE OHIO VLY TOWARDS THE AREA. NUMEROUS WEAK PERTURBATIONS EMBEDDED
IN W-SW FLOW ALOFT SHOULD BRING A GENERAL MOSTLY CLOUDY/OVERCAST AND
COOL PERIOD FRIDAY INTO SATURDAY, WITH MAINLY DRY CONDITIONS.
HOWEVER, A SLIGHT CHANCE (20%) POP CONTINUES ACROSS FAR NORTHERN
ZONES FOR SOME FLURRIES/SNOW SHOWERS FRIDAY AFTN/EVE. CLOUDS
GRADUALLY CLEAR FROM N TO S ON SATURDAY AS HIGH BUILDS TO THE NORTH.
CLOUD COVER FOR FRI/EARLY SAT, FRESH SNOWFALL AND ANOTHER INFLUX OF
ARCTIC AIR LEAD TO INCREASED CONFIDENCE OF BELOW NORMAL TEMPS
THROUGH THE PERIOD W/ HIGHS IN THE UPPER 20S TO LOW 30S...WITH LOWS
MAINLY IN THE UPPER TEENS TO MID 20S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PERIOD BEGINS SATURDAY NIGHT WITH A ~1040MB HIGH
SITUATED OVER THE REGION. THIS SHOULD ALLOW TEMPERATURES TO DROP
INTO THE UPPER TEENS TO LOW 20S UNDER A MOSTLY CLEAR SKY. THE HIGH
SHIFTS OFFSHORE SUNDAY...WITH WAA ALOFT. THIS SHOULD RESULT IN
INCREASING HIGH CLOUDS. TEMPERATURES SHOULD BEGIN TO MODERATE WITH
HIGHS RANGING FROM THE LOW/MID 40S N...TO UPPER 40S S. A COLD FRONT
APPROACHES FROM THE NORTHWEST SUNDAY NIGHT AND DROPS THROUGH THE
AREA MONDAY. AT THIS TIME 30-40% POPS ARE FORECAST SUNDAY
NIGHT/MONDAY. PCPN TYPE SHOULD GENERALLY BE -RA...ALTHOUGH IT COULD
BEGIN AS -SN OR IP SUNDAY NIGHT. CURRENT FORECAST HIGHS RANGE FROM
THE UPPER 40S NE...TO THE MID 50S SW...ALTHOUGH WARMER VALUES ARE
POSSIBLE OF THE FRONTAL PASSAGE IS SLOWER. 12Z NUMERICAL GUIDANCE
BRINGS THE FRONT THROUGH THE REGION MONDAY NIGHT...WITH HIGH
PRESSURE BUILDING IN FROM THE N TUESDAY. LOWS SHOULD BE IN THE 30-35
RANGE MONDAY NIGHT...WITH HIGHS TUESDAY IN THE LOW 40S N...TO NEAR
50 S. A WARM FRONT LIFTS THROUGH THE REGION TUESDAY NIGHT...WITH
ANOTHER COLD FRONT APPROACHING FROM THE NW LATER WEDNESDAY. AGAIN
MAINLY -RA IS EXPECTED...WITH A POSSIBLE MIX AT THE ONSET OVER NW
PORTIONS.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
AREA OF LOW PRESSURE LIFTING OUT OF THE GULF AND WILL BEGIN MOVING
THROUGH THE SOUTHEAST US OVERNIGHT...CONTINUING NEWD ALONG THE SE
COAST. EXPECT DETERIORATING CONDITIONS OVERNIGHT AS MID/HIGH
CLOUDS CONTINUE TO INCREASE AND LOWER. SNOW WILL SPREAD ACROSS THE
TERMINALS FROM S TO N STARTING AT KECG BETWEEN 3-4Z AND REACHING
KSBY 6-7Z. CIGS/VSBYS EXPECTED TO DROP RAPIDLY ONCE THE SNOW
STARTS...WITH IFR CONDITIONS EXPECTED ALL TAF SITES AFTER 06Z
THROUGH THU MORNING. MODERATE SNOW ACCUMULATIONS ARE EXPECTED AT
ALL TAF SITES...WITH SNOW/SLEET MIXING WITH RAIN AT TIMES AT KECG.
SNOW WILL PERSIST THRU 12-15Z..TAPERING OFF TO FLURRIES.

SNOW (SNOW SLEET KECG) PERSISTS THRU THU MORNING, GOING OVER TO A
PERIOD OF DRIZZLE/FREEZING DRIZZLE AS MID-LEVEL DRYING COMMENCES.
WEATHER IMPROVES THURSDAY AFTERNOON AS HIGH PRESSURE DOMINATES
THROUGH THE WEEKEND.

WILL CONTINUE TO APPEND 'AMD NOT SKED' AT KECG DUE TO COMMS ISSUE
AT KECG ASOS.

&&

.MARINE...
LOW PRESSURE ALONG THE FL PANHANDLE RACES NE OVERNIGHT AND REACHES A
POSITION IMMEDIATELY OFF OF CAPE HATTERAS EARLY THURSDAY. WINDS
BECOMING NE 5-10KT TONIGHT...AND QUICKLY INCREASE AND BECOME NNE AFTER
MIDNIGHT. WIND SPEEDS SHOULD GENERALLY INCREASE TO 20-25KT ACROSS
THE BAY AND NEAR THE MOUTHS OF THE RIVERS...WITH 25-30KT N OF CAPE
CHARLES LATE TONIGHT AND EARLY THURSDAY. A PERIOD OF 30-35KT WIND
SPEEDS ARE EXPECTED LATE TONIGHT INTO EARLY THURSDAY (BETWEEN
ABOUT 09-15Z) DUE TO STRONG PRESSURE FALLS AND A TIGHT PRESSURE
GRADIENT S OF CAPE CHARLES (INCLUDING THE SOUND). GIVEN THIS A
GALE WARNING HAS BEEN ISSUED REPLACING THE SCA. OTHERWISE...THE
REMAINING SCA FLAGS WILL REMAIN AS IS. THE WIND WILL GRADUALLY
DIMINISH THURSDAY AFTERNOON AS THE LOW PULLS TO THE NE. SEAS
SHOULD BUILD TO 5-7FT ACROSS THE NRN OCEAN ZONES...WITH 7-10FT S
OF CAPE CHARLES AND HIGHEST OFF THE CURRITUCK OUTER BANKS...WITH
3-5FT WAVES IN THE BAY. HIGH PRESSURE GRADUALLY BUILDS N OF THE
REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT. LOW- LEVEL CAA WILL
PERSIST AND THE WIND WILL REMAIN NORTHERLY...ALTHOUGH CURRENT
FORECAST SPEEDS ARE SUB-SCA. SEAS WILL GRADUALLY SUBSIDE THROUGH
THIS TIME-PERIOD. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
AND SATURDAY NIGHT AND SHIFTS OFFSHORE SUNDAY...WITH A COLD FRONT
APPROACHING FROM THE NW MONDAY.

&&

.CLIMATE...
RECORDS AT RICHMOND AND NORFOLK DATE BACK INTO THE LATE
1800S...WITH SOME NOTABLE TOP TEN RANKS IN SNOW AND TEMPERATURE
VERY LIKELY.

AVG TEMPERATURE FOR FEBRUARY THROUGH THE 24TH:

RICHMOND: 31.5 F (-9.0 FROM AVG). THIS WOULD RANK AS THE 6TH
COLDEST FEB ON RECORD AND THE COLDEST SINCE 1979.

NORFOLK: 33.0 F (-9.4 FROM AVG). THIS WOULD RANK AS THE 4TH
COLDEST FEB ON RECORD AND TH COLDEST SINCE 1978.

SNOWFALL FOR FEBRUARY THROUGH THE 24TH:

* RICHMOND: 7.2" (SNOWIEST FEB OCCURRED IN 1983 WITH 21.4"). THE
  10TH SNOWIEST FEB OCCURRED IN 1952 WITH 11.0"

* NORFOLK: 5.9" (SNOWIEST FEB OCCURRED IN 1989 WITH 24.4"). THE
  10TH SNOWIEST FEB OCCURRED IN 1937 WITH 9.8".

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 4 PM EST THURSDAY FOR MDZ021>025.
NC...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR NCZ012>016-
     030>032.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR NCZ017-102.
VA...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR VAZ060>098.
     WINTER STORM WARNING UNTIL 4 PM EST THURSDAY FOR VAZ099-100.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR VAZ048-049.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ650-652-654.
     GALE WARNING UNTIL 1 PM EST THURSDAY FOR ANZ633-656-658.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR ANZ630-631-
     635>638.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ632-634.

&&

SYNOPSIS...TMG
NEAR TERM...MAS/TMG
SHORT TERM...MAM
LONG TERM...AJZ
AVIATION...MAM/DAP
MARINE...AJZ
CLIMATE...
Hazardous weather outlook, Feb 25, 4:17 PM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EST WED FEB 25 2015

NCZ012>016-030>032-VAZ060>098-261100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
417 PM EST WED FEB 25 2015

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-261100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
417 PM EST WED FEB 25 2015

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-261100-
FLUVANNA-LOUISA-
417 PM EST WED FEB 25 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-261100-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
417 PM EST WED FEB 25 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 winter storm. Local standard time, as filed.

Winter Storm, Brunswick

When
February 25, 11:00 PM EST to February 26, 9:00 AM EST
Where
Brunswick forecast zone
Reported by
COOP Observer
Coordinates
36.765, -77.859 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Alberta reported 8.3 inches of snow. Lawrenceville reported 7.0 inches of snow. Brodnax reported 6.5 inches of snow.

Winter Storm, Lunenburg

When
February 25, 11:00 PM EST to February 26, 8:00 AM EST
Where
Lunenburg forecast zone
Reported by
Department of Highways
Coordinates
36.946, -78.241 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Lunenburg reported 7.5 inches of snow. Meherrin reported 6.5 inches of snow.

Winter Storm, Mecklenburg

When
February 25, 11:00 PM EST to February 26, 8:00 AM EST
Where
Mecklenburg forecast zone
Reported by
Emergency Manager
Coordinates
36.680, -78.363 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and nine inches across the county. Smiths Crossroads reported 8.5 inches of snow. LaCrosse reported 8.0 inches of snow. South Hill reported 7.5 inches of snow. Clarksville reported 6.7 inches of snow.

Winter Storm, Amelia

When
February 26, 12:00 AM EST to 8:00 AM EST
Where
Amelia forecast zone
Reported by
Law Enforcement
Coordinates
37.336, -77.976 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and seven inches across the county. Amelia Courthouse reported 7.0 inches of snow. Rice (7 NE) reported 6.2 inches of snow.

Winter Storm, Caroline

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Caroline forecast zone
Reported by
Department of Highways
Coordinates
38.027, -77.347 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and seven inches across the county. Bowling Green reported 6.5 inches of snow. Ruther Glen reported 6.0 inches of snow.

Winter Storm, Charles City

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Charles City forecast zone
Reported by
Broadcast Media
Coordinates
37.354, -77.059 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and seven inches across the county. Charles City reported 7.0 inches of snow.

Winter Storm, Chesterfield

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Chesterfield forecast zone
Reported by
Trained Spotter

Snowfall amounts were generally between five inches and eight inches across the county. Colonial Heights reported 8.0 inches of snow. Walthall and Chesterfield reported 7.0 inches of snow. Enon reported 6.0 inches of snow. Winterpock reported 5.0 inches of snow.

Winter Storm, Cumberland

When
February 26, 12:00 AM EST to 8:00 AM EST
Where
Cumberland forecast zone
Reported by
Department of Highways
Coordinates
37.512, -78.245 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and eight inches across the county. Cumberland reported 6.0 inches of snow.

Winter Storm, Dinwiddie

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Dinwiddie forecast zone
Reported by
Broadcast Media
Coordinates
37.076, -77.632 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Sutherland reported 8.0 inches of snow. Dinwiddie reported 7.5 inches of snow. Carson reported 6.0 inches of snow.

Winter Storm, Goochland

When
February 26, 12:00 AM EST to 8:00 AM EST
Where
Goochland forecast zone
Reported by
Public
Coordinates
37.722, -77.916 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and seven inches across the county. Goochland reported 6.2 inches of snow. Hadensville (2 NE) reported 6.0 inches of snow.

Winter Storm, Greensville

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Greensville forecast zone
Reported by
Trained Spotter
Coordinates
36.681, -77.551 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Purdy reported 8.0 inches of snow. Emporia reported 6.5 inches of snow.

Winter Storm, Hanover

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Hanover forecast zone
Reported by
Trained Spotter

Snowfall amounts were generally between four inches and eight inches across the county. Doswell reported 7.5 inches of snow. Beaverdam reported 6.5 inches of snow. Atlee reported 5.0 inches of snow.

Winter Storm, Henrico

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Henrico forecast zone
Reported by
Trained Spotter

Snowfall amounts were generally between four inches and eight inches across the county. Ginter Park (City of Richmond) reported 8.0 inches of snow. Varina reported 8.0 inches of snow. Tuckahoe reported 6.5 inches of snow. Richmond International Airport and Short Pump reported 5.0 inches of snow.

Winter Storm, Louisa

When
February 26, 12:00 AM EST to 8:00 AM EST
Where
Louisa forecast zone
Reported by
Broadcast Media

Snowfall amounts were generally between three inches and seven inches across the county. Dabneys reported 7.0 inches of snow. Mineral reported 4.0 inches of snow. Louisa reported 3.0 inches of snow.

Winter Storm, New Kent

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
New Kent forecast zone
Reported by
Public
Coordinates
37.505, -76.997 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and eight inches across the county. Barhamsville and Lanexa reported 8.0 inches of snow. Providence Forge reported 7.0 inches of snow. Crumps Mill reported 6.0 inches of snow.

Winter Storm, Nottoway

When
February 26, 12:00 AM EST to 8:00 AM EST
Where
Nottoway forecast zone
Reported by
Law Enforcement
Coordinates
37.143, -78.051 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and seven inches across the county. Oliveville reported 7.0 inches of snow. Blackstone reported 5.0 inches of snow.

Winter Storm, Powhatan

When
February 26, 12:00 AM EST to 8:00 AM EST
Where
Powhatan forecast zone
Reported by
Broadcast Media
Coordinates
37.550, -77.915 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Trenholm and Powhatan reported 7.5 inches of snow.

Winter Storm, Prince Edward

When
February 26, 12:00 AM EST to 8:00 AM EST
Where
Prince Edward forecast zone
Reported by
Broadcast Media
Coordinates
37.224, -78.441 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Farmville reported 8.0 inches of snow. Rice reported 6.0 inches of snow.

Winter Storm, Prince George

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Prince George forecast zone
Reported by
NWS Employee
Coordinates
37.240, -77.304 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Hopewell reported 8.0 inches of snow. Richard Bland College (3 SSE) reported 8.0 inches of snow. Newville reported 7.2 inches of snow. Fort Lee reported 6.5 inches of snow. Petersburg reported 6.0 inches of snow.

Winter Storm, Surry

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Surry forecast zone
Reported by
CoCoRaHS
Coordinates
37.117, -76.888 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Claremont reported 7.0 inches of snow.

Winter Storm, Sussex

When
February 26, 12:00 AM EST to 9:00 AM EST
Where
Sussex forecast zone
Reported by
Department of Highways
Coordinates
36.922, -77.262 (the zone’s center; the record gives no point)

Snowfall amounts were generally between five inches and eight inches across the county. Waverly reported 8.0 inches of snow. WFO Wakefield reported 7.2 inches of snow.

Winter Storm, Isle of Wight

When
February 26, 1:00 AM EST to 10:00 AM EST
Where
Isle of Wight forecast zone
Reported by
Trained Spotter

Snowfall amounts were generally between five inches and eight inches across the county. Smithfield (1 S) reported 8.0 inches of snow. Windsor reported 7.5 inches of snow. Zuni reported 6.0 inches of snow.

Winter Storm, King and Queen

When
February 26, 1:00 AM EST to 9:00 AM EST
Where
King and Queen forecast zone
Reported by
Department of Highways

Snowfall amounts were generally between four inches and eight inches across the county. King and Queen Courthouse reported 6.0 inches of snow.

Winter Storm, King William

When
February 26, 1:00 AM EST to 9:00 AM EST
Where
King William forecast zone
Reported by
Broadcast Media

Snowfall amounts were generally between four inches and eight inches across the county. West Point and King William reported 7.5 inches of snow. Aylett reported 4.0 inches of snow.

Winter Storm, Southampton

When
February 26, 1:00 AM EST to 10:00 AM EST
Where
Southampton forecast zone
Reported by
Trained Spotter
Coordinates
36.699, -77.014 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and seven inches across the county. Franklin reported 7.1 inches of snow. Courtland reported 6.5 inches of snow.

Winter Storm, Essex

When
February 26, 2:00 AM EST to 9:00 AM EST
Where
Essex forecast zone
Reported by
Broadcast Media

Snowfall amounts were generally between four inches and seven inches across the county. Tappahannock reported 7.0 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563495, 563551, 563552, 563492, 563496, 563504, 563510, 563511, 563515, 563523, 563525, 563537, 563545, 563550, 563553, 563554, 563557, 563567, 563571, 563580, 563581, 563546, 563548, 563549, 563576, 563519.